Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 112, NWS Paducah, KY

December 6, 2021Spencer County, Indiana; Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Dec 6, 2021, 12:40 AM CST for Spencer County, Indiana; Daviess County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 12:40 AM CST (06:40 UTC)
Expired
Dec 6, 2021, 1:30 AM CST
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Spencer County, IN, Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 5, 8:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS53 KPAH 060640
SVRPAH
INC147-KYC059-060730-
/O.NEW.KPAH.SV.W.0112.211206T0640Z-211206T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1240 AM CST Mon Dec 6 2021

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Southern Spencer County in southwestern Indiana...
  Northern Daviess County in northwestern Kentucky...

* Until 130 AM CST.

* At 1240 AM CST, a severe thunderstorm was located over Eureka, or 9
  miles northwest of Owensboro, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Owensboro around 1245 AM CST.
  Rockport around 1250 AM CST.
  Grandview around 1255 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.

&&

LAT...LON 3778 8682 3780 8731 3781 8730 3782 8732
      3788 8727 3792 8727 3796 8723 3799 8685
      3794 8692 3793 8698 3790 8699 3791 8694
      3790 8691 3788 8689 3787 8691 3784 8691
      3783 8689 3784 8686
TIME...MOT...LOC 0640Z 265DEG 47KT 3786 8724 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

08
1 follow-up statement
458 
WWUS53 KPAH 060653
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
1253 AM CST Mon Dec 6 2021

INC147-KYC059-060730-
/O.CON.KPAH.SV.W.0112.000000T0000Z-211206T0730Z/
Spencer IN-Daviess KY-
1253 AM CST Mon Dec 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHEASTERN SPENCER AND NORTHEASTERN DAVIESS COUNTIES...

At 1253 AM CST, a severe thunderstorm was located near Rockport, 
moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Spencer and northeastern Daviess Counties, including the
following locations... Waitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3779 8715 3797 8709 3799 8685 3794 8692
      3793 8698 3790 8699 3791 8694 3790 8691
      3788 8689 3787 8691 3784 8691 3783 8689
      3784 8686 3778 8682
TIME...MOT...LOC 0653Z 265DEG 47KT 3788 8702 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 11:12 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 5, 11:12 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1112 PM CST Sun Dec 5 2021

.UPDATE...
Updated aviation section for 06z taf issuance

&&

.SHORT TERM...(Tonight through Tuesday)
Issued at 220 PM CST Sun Dec 5 2021

Our warm advection zone has some thunder in scattered convection,
mainly within the best ribbon of an isodrosothermal nose of 60F
surface dew points, which is coincident with a 325-330K theta-e
ridge/moisture flux convergence. Anticipate this scattered warm
sector convection will remain possible into the early evening
hours, though there could be a relative lull late this afternoon
before picking up again early this evening.

After that is when we see our severe weather parameters try to
come together, with similar signal magnitude as the past couple
days. Namely 30-40 kts of bulk shear in the lower 3 KM between
00z-06z, and 200-300 units of helicity within an area of greater
than 300 J/KG MLCAPE as the cold front makes its approach. This
keeps with little change our damaging wind/isolated tornado threat
going thru the evening hours. Shear values increase as
instability wanes overnight, and with the upper flow
evolving/becoming parallel to the front moving thru, this should
transition the svr threat to a heavy rain/localized flooding
mode, which is also little changed from previous forecasts save
for maybe slightly lower overall storm average qpf. 1 plus inch is
a good bet basically along/south of the Ohio river, with maybe
locally pushing the mid 1 inch range in our far southeast.

Thunder should diminish/be gone with fropa, which effectively for
our FA, is by 12Z, though a shower may linger into the early
morning in our far southeast, ending by 15Z. Minor collaborative
adjustments may be necessary there/but all in all, it's been a
pretty consistent signal/forecast and timing.

Much colder air is incoming behind the front, with Monday highs
largely in the 40s and likely not even reaching 40 on Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 220 PM CST Sun Dec 5 2021

A weak upper level wave will move over our region Tuesday night.
Models had been trending colder and drier with this feature the last
couple of days, and now it looks like very small chances of light
snow or flurries will cover it. Went with slight chances by late
Tuesday night for all but the Ozark foothills in southeast Missouri.

Dry conditions will return for Wednesday as temperatures moderate
back up to around 5 degree below normal.  Winds will shift to the
south Wednesday night and Thursday with the approach of a weak cold
front.  This will result in warmer conditions, with lows near normal
Wednesday night and 5 to 8 degrees above normal Thursday.  The cold
front will move through the middle Mississippi and lower Ohio
valleys Thursday afternoon and Thursday evening, which may bring
some light rain to all but our far west and northwest counties.

As we get into late Thursday night and Friday, models vary in
whether or not the southwest half of the cold front will lift back
north as a warm front with the approach of a surface low over the
Central Plains.  Model blends lean toward the warm front solution,
and this increases chances of rain through Friday.

By Friday night into Saturday, the low will be moving into the Great
Lakes region, dragging the associated cold front through our area by
early Saturday.  Widespread rain is likely along and well out ahead
of the front, with our highest chances through the day Saturday.
Chances will taper off west to east late Saturday into Saturday
evening.  Colder air will be filtering in behind the front, and the
NBM lingers small chances of rain to a rain/snow mix late Saturday
night, and chances of light rain Sunday.  Not very confident any
precipitation will linger for that time period, but will leave the
slight chances in for now.

&&

.AVIATION...
Issued at 1112 PM CST Sun Dec 5 2021

A cold front will move southeast across the taf sites by 09z. A
solid band of thunderstorms near the front is producing heavy rain
and gusty winds. As the front passes, winds will shift into the
northwest and remain gusty. Areas of mvfr conditions with local ifr
will continue through the remainder of the night.

VFR conditions are expected on Monday as high pressure builds in
behind the front. Winds will remain gusty from the northwest.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

Aviation...MY
Hazardous weather outlook, Dec 5, 9:12 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
912 PM CST Sun Dec 5 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-070315-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
912 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

A Tornado Watch is in effect until 4 AM for western Kentucky, most
of southeast Missouri, and far southern Illinois south and east of
Carbondale. Numerous thunderstorms will occur, including a few
severe storms with large hail and damaging winds. A few isolated
tornadoes are possible. Locally heavy rain may result in pockets
of minor flooding.

Gusty south winds will become northwest overnight, with some gusts
from 30 to 40 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been requested in the Tornado Watch area.

York

In the hours before

Special weather statement, Dec 5, 11:40 PM CST, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
1140 PM CST Sun Dec 5 2021

INZ081-082-085-087-060615-
Posey IN-Warrick IN-Gibson IN-Pike IN-
1140 PM CST Sun Dec 5 2021

...A strong thunderstorm will impact portions of northwestern
Warrick, Gibson, northeastern Posey and southwestern Pike Counties
through 1215 AM CST...

At 1140 PM CST, Doppler radar was tracking a strong thunderstorm near
Cynthiana, or 9 miles west of Fort Branch, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Owensville around 1145 PM CST.
  Fort Branch and Haubstadt around 1150 PM CST.
  Princeton around 1155 PM CST.

Other locations in the path of this storm include Oakland City.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 22 and 43.
 Interstate 64 in Indiana between Mile Markers 8 and 17, and between
Mile Markers 20 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for southwestern
Indiana.

&&

LAT...LON 3824 8718 3816 8758 3817 8769 3814 8769
      3811 8787 3828 8784 3830 8783 3845 8726
TIME...MOT...LOC 0540Z 253DEG 48KT 3822 8776

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08
Special weather statement, Dec 6, 12:10 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
1210 AM CST Mon Dec 6 2021

INZ081-082-086>088-060645-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-
1210 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of Warrick,
northeastern Spencer, southeastern Gibson, northeastern Vanderburgh
and southeastern Pike Counties through 1245 AM CST...

At 1209 AM CST, Doppler radar was tracking a strong thunderstorm near
Melody Hill, moving east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Boonville and Lynnville around 1220 AM CST.

Other locations in the path of this storm include Folsomville, Dale
and Santa Claus.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 10 and 22.
 Interstate 64 in Indiana between Mile Markers 26 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3799 8753 3816 8757 3829 8707 3820 8707
      3820 8683 3816 8680 3814 8680 3812 8679
      3812 8681 3811 8679 3810 8679 3810 8677
      3809 8677
TIME...MOT...LOC 0609Z 253DEG 49KT 3805 8745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

08
Local storm report, Dec 6, 12:18 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     1 WSW WEST FRANKFORT    37.90N 88.94W
12/05/2021                   FRANKLIN           IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN WEST FRANKFORT,
            SOME OF DOWNED TREES CAUSED STRUCTURAL
            DAMAGE TO HOMES AND BLOCKED ROADS. TIME
            ESTIMATED.

&&

DWS
Local storm report, Dec 6, 12:20 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND GST     2 N MELODY HILL         38.05N 87.52W
12/06/2021  M54 MPH          VANDERBURGH        IN   ASOS

            ASOS STATION KEVV EVANSVILLE IN.

&&

DWS
Local storm report, Dec 6, 12:22 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             7 NW GORHAM             37.80N 89.56W
12/05/2021  U0.50 INCH       JACKSON            IL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

1001 PM     FUNNEL CLOUD     2 NW MURPHYSBORO        37.79N 89.37W
12/05/2021                   JACKSON            IL   EMERGENCY MNGR

            POSSIBLE FUNNEL CLOUD ON CAMERA EM WILL SEND
            VIDEO IF THEY CAN.

1002 PM     HAIL             1 NNE PIEDMONT          37.16N 90.70W
12/05/2021  E0.25 INCH       WAYNE              MO   EMERGENCY MNGR

1025 PM     TSTM WND DMG     VERGENNES               37.90N 89.33W
12/05/2021                   JACKSON            IL   EMERGENCY MNGR

            ROOF DAMAGE TO BUILDING , SAYS ROOF BLOWN
            OFF BATHROOM AT A STADIUM/PARK.

1026 PM     HAIL             1 S VAN BUREN           37.00N 91.01W
12/05/2021  E0.88 INCH       CARTER             MO   EMERGENCY MNGR

1027 PM     TSTM WND DMG     1 WSW WEST FRANKFORT    37.90N 88.94W
12/05/2021                   FRANKLIN           IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN WEST FRANKFORT,
            SOME OF DOWNED TREES CAUSED STRUCTURAL
            DAMAGE TO HOMES AND BLOCKED ROADS. TIME
            ESTIMATED.

1042 PM     HAIL             1 NNW CAMBRIA           37.79N 89.12W
12/05/2021  E0.25 INCH       WILLIAMSON         IL   PUBLIC

1043 PM     TSTM WND GST     JONESBORO               37.45N 89.27W
12/05/2021  M65 MPH          UNION              IL   PUBLIC

1045 PM     TSTM WND DMG     3 ESE MURPHYSBORO       37.75N 89.28W
12/05/2021                   JACKSON            IL   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN.

&&
Special weather statement, Dec 6, 12:24 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
1224 AM CST Mon Dec 6 2021

INZ087-088-KYZ010-013>016-018>021-060715-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Crittenden KY-
Webster KY-Union KY-Caldwell KY-McLean KY-Hopkins KY-Daviess KY-
1224 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southern Warrick,
Spencer, eastern Henderson, Daviess, northwestern Muhlenberg,
northeastern Crittenden, north central Caldwell, McLean, Hopkins,
southeastern Union and Webster Counties through 115 AM CST...

At 1224 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Boonville to near Robards to near Marion.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Boonville, Sebree and Robards around 1230 AM CST.
  Beech Grove around 1240 AM CST.

Other locations in the path of these storms include Providence,
Grandview, St. Joseph, Calhoun, Madisonville, Earlington, Mortons
Gap, Masonville, Whitesville and Graham.

This includes the following highways...
 Interstate 165 between Mile Markers 60 and 70.
 Interstate 69 in Kentucky between Mile Markers 107 and 148.
 Western Kentucky Parkway between Mile Markers 42 and 46.
 Audubon Parkway between Mile Markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for western, south
central and northwestern Kentucky.

&&

LAT...LON 3799 8686 3791 8698 3790 8699 3790 8691
      3784 8691 3784 8686 3779 8682 3774 8682
      3771 8686 3767 8682 3763 8695 3747 8711
      3748 8713 3738 8710 3721 8734 3732 8817
      3765 8771 3806 8731 3806 8677 3800 8677
TIME...MOT...LOC 0624Z 274DEG 42KT 3801 8729 3765 8764 3737 8803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

08

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 11:40 PM CSTSpecial Weather StatementPAHGibson35 min
Dec 6, 12:10 AM CSTSpecial Weather StatementPAHWarrick35 min
Dec 6, 12:24 AM CSTSpecial Weather StatementPAHSpencer51 min
Dec 5, 6:57 PM CSTSpecial Weather StatementPAHCarlisle33 min
Dec 5, 7:11 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, Livingston, McCracken23 min
Dec 5, 7:38 PM CSTSpecial Weather StatementPAHMcCracken37 min
Dec 5, 8:09 PM CSTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg36 min
Dec 5, 8:26 PM CSTSpecial Weather StatementPAHMuhlenberg49 min
Dec 5, 8:31 PM CSTTornado WarningPAHCrittenden, Livingston, Lyon11 min
Dec 5, 8:40 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg50 min
Dec 6, 2:45 AM CSTSpecial Weather StatementPAHCarlisle45 min
Dec 6, 3:24 AM CSTSpecial Weather StatementPAHCalloway, Graves, Trigg51 min
Dec 6, 3:28 AM CSTTornado WarningPAHCalloway, Graves32 min
Dec 6, 4:12 AM CSTSpecial Weather StatementPAHChristian, Todd33 min
Dec 6, 4:41 AM CSTTornado Warning Tornado observedPAHTodd19 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.